Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 31, 2013, 10:26 PM CDT for Worth County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 1, 2013, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Worth County, IA
The radar
The La Crosse radar (KARX), 165 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 1:48 AM CDT | FLASH FLOOD | Northwood, IA | WORTH COUNTY SHERIFFS OFFICE REPORTED ROAD CLOSURES AT ULMUS ROAD BETWEEN 420TH AND 400TH RD. THIS WAS CORRECTED FROM THE ORIGINAL REPORT OF 440TH AND 400TH. WATER WAS FLOWING OVER THE ROAD FROM A CULVERT. ZENNIA RD FROM 430TH WEST TO YARROW RD IS ALSO CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 202 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WGUS53 KDMX 010326 FFWDMX IAC195-010930- /O.NEW.KDMX.FF.W.0036.130601T0326Z-130601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1026 PM CDT FRI MAY 31 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WORTH COUNTY IN NORTH CENTRAL IOWA... * UNTIL 430 AM CDT SATURDAY * AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MANLY AND NORTHWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302 $$ SKOW
5 follow-up statements
268 WGUS73 KDMX 010434 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1134 PM CDT FRI MAY 31 2013 IAC195-010930- /O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA- 1134 PM CDT FRI MAY 31 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY UNTIL 430 AM CDT... WHILE HEAVY RAIN PRODUCING THUNDERSTORMS HAD MOVED OUT OF THE WARNED AREA...FLASH FLOODING MAY STILL OCCUR ACROSS THE WARNED AREA THROUGH THE NIGHT. RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAIN FELL ACROSS EASTERN WORTH COUNTY IN LESS THAN THREE HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MANLY AND NORTHWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302 $$ SKOW
904 WGUS73 KDMX 010550 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1250 AM CDT SAT JUN 1 2013 IAC195-010930- /O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA- 1250 AM CDT SAT JUN 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY UNTIL 430 AM CDT... AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL FELL ACROSS THE WARNED AREA EARLIER IN THE EVENING. RAINFALL ESTIMATES OF 2 TO 3 INCHES WERE INDICATED ON RADAR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... MANLY AND NORTHWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302 $$ BOKSA
334 WGUS73 KDMX 010649 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 149 AM CDT SAT JUN 1 2013 IAC195-010930- /O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA- 149 AM CDT SAT JUN 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY UNTIL 430 AM CDT... AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL FELL ACROSS THE WARNED AREA EARLIER IN THE EVENING. RAINFALL ESTIMATES OF 2 TO 3 INCHES WERE INDICATED ON RADAR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... MANLY AND NORTHWOOD. THE WORTH COUNTY SHERIFFS OFFICE REPORTED THAT ULMUS ROAD BETWEEN 440TH ST AND 400TH ST IS CLOSED DUE TO WATER OVER THE ROAD. ALSO...ZENIA AND 430TH RD GOING WEST TO YARROW RD IS CLOSED. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MANLY AND NORTHWOOD AND GRAFTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302 $$ BOKSA
192 WGUS73 KDMX 010759 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 259 AM CDT SAT JUN 1 2013 IAC195-010930- /O.CON.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA- 259 AM CDT SAT JUN 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WORTH COUNTY UNTIL 430 AM CDT... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL FELL ACROSS THE WARNED AREA EARLIER IN THE EVENING. RAINFALL ESTIMATES OF 2 TO 3 INCHES WERE INDICATED ON RADAR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... MANLY...GRAFTON AND NORTHWOOD. THE WORTH COUNTY SHERIFFS OFFICE REPORTED THAT ULMUS ROAD BETWEEN 420TH ST AND 400TH ST IS CLOSED DUE TO WATER OVER THE ROAD FLOWING OUT OF A CULVERT. ALSO...ZENIA AND 430TH RD GOING WEST TO YARROW RD IS CLOSED. THESE ROADS WILL BE CLOSED THROUGH MONDAY UNTIL GRAVEL CAN BE BROUGHT IN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302 $$ BOKSA
741 WGUS73 KDMX 010927 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 427 AM CDT SAT JUN 1 2013 IAC195-010933- /O.CAN.KDMX.FF.W.0036.000000T0000Z-130601T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WORTH IA- 427 AM CDT SAT JUN 1 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN WORTH COUNTY IS CANCELLED... THIS WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING FOR EASTERN WORTH COUNTY UNTIL 4 PM THIS AFTERNOON. CURRENTLY CONDITIONS HAVE STABILIZED OVER THE WARNING AREA. WATER IS STILL FLOWING OVER ROADS AND HAS CAUSED ROAD CLOSURES BUT THE WATER IS NOT RISING AND NOT EXPECTED TO RISE. THE ROAD CLOSURES ARE LIKELY TO REMAIN IN PLACE THROUGH MONDAY...PRIMARILY BECAUSE GRAVEL WILL BE NEEDED TO REPAIR THE DAMAGED ROADS. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. HOWEVER...A FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNING FOR PROLONGED WATER OVER THE SECONDARY ROADS OF ULMUS AND ZENNIA. LAT...LON 4326 9302 4326 9333 4350 9327 4350 9302 $$ BOKSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:39 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 31, 6:39 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 639 PM CDT FRI MAY 31 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 325 PM CDT FRI MAY 31 2013 AREA REMAINS UNDER THE INFLUENCE OF THE STACKED SYSTEM ROTATING OVER CENTRAL/EASTERN SD. A WEAK IMPULSE ROTATING AROUND THE MAIN UPPER LEVEL LOW WILL PUSH EASTWARD THROUGH ERN NE/WRN IA TOWARD 00Z. THIS MAY SET OFF SOME ISOLATED TO SCATTERED WEAK SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN/NORTHERN CWA. THIS ACTIVITY SHOULD DIMINISH TOWARD SUNSET OR SHORTLY AS IT THE SCENARIO IS SIMILAR TO THE DIURNALLY DRIVEN ACTIVITY OVER NE/SW IA ON THURSDAY. AS THE MAIN UPPER LOW SLIDES EASTWARD BECOMING CENTERED OVER CENTRAL MN/NW IA BY EARLY SATURDAY MORNING...EXPECT INCREASING LOW CLOUDS ACROSS THE WESTERN/NORTHERN PORTION OF THE STATE. MAY SEE SOME WEAK SHOWERS ACROSS THE NORTHWEST AS WELL. DRIER AIR CONTINUES TO FILTER IN TO THE CWA AS WELL FROM THE WEST/SOUTHWEST OVERNIGHT...WITH DEWPOINTS DROPPING INTO THE 50S AT MOST SITES. THIS SHOULD ALLOW TEMPS TO COOL OFF OVERNIGHT AS WELL...WITH MOST SITES EXPECTED TO DROP INTO THE LOW TO MID 50S OVERNIGHT. .LONG TERM.../SATURDAY THROUGH FRIDAY/... ISSUED AT 325 PM CDT FRI MAY 31 2013 PRECIPITATION CHANCES FOR BEGINNING OF PERIOD WILL BE CONFINED SATURDAY...BEFORE UPPER LEVEL LOW PUSHES NORTH EASTWARD...FINALLY BRINGING A BREAK TO PERSISTENT PRECIPITATION ACROSS IOWA. SHORT WAVE WARPING AROUND DEPARTING LOW WILL TRACK ACROSS NORTHERN IOWA THROUGH THE DAY SATURDAY...WITH INCREASING CHANCES FOR PRECIPITATION...ESPECIALLY ACROSS THE NORTH. WAVE WILL BE QUICK MOVING WITH ONLY LINGERING PRECIPITATION CHANCES CONFINED TO THE FAR NORTHEAST EARLY SATURDAY. BEHIND RETREATING SYSTEM MUCH COOLER AIR WILL PUSH SOUTH AS NORTHWESTERLY FLOW RETURNS UNDER RIDGE. HOWEVER...MUCH NEEDED BREAK IN PRECIPITATION WILL BE RELATIVELY SHORT LIVED AS ANOTHER LOW PRESSURE SYSTEM IS SET TO AFFECT THE AREA FOR MUCH OF THE WEEK. LOW WILL TRACK ACROSS THE NORTHERN PLAINS...WITH ASSOCIATED FRONTAL BOUNDARY PUSHING INTO IOWA TUESDAY...INCREASING PRECIPITATION CHANCES. MODELS HAVE BEGUN TO SLOW SYSTEM...AND MAY NOT SEE ONSET OF PRECIPITATION UNTIL LATER TUESDAY NIGHT...HOWEVER WILL KEEP FORECAST TRENDED TOWARDS GFS...AS ECMWF IS SLOWER SOLUTION. LOW WILL CONTINUE TO PULL SLOWLY NORTHEASTWARD NEAR THE CANADIAN BOARDER...WITH ADDITIONAL PROLONGED CHANCES FOR PRECIPITATION THROUGH MID WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL WITH WARMING FOR EARLY IN THE WEEK AHEAD OF FRONTAL BOUNDARY BUT COOLER FOR REMAINDER OF PERIOD BEHIND FRONT. && .AVIATION...01/00Z ISSUED AT 639 PM CDT FRI MAY 31 2013 WIND SPEEDS WILL DECREASE WITH SUNSET THIS EVENING...AND A FEW SHOWERS AND STORMS THAT COULD BRIEFLY AFFECT KMCW WILL ALSO END WITH DARKNESS. OVERNIGHT MID LEVEL CLOUDS WILL SLOWLY FILL IN FROM THE NORTHWEST AHEAD OF AN APPROACHING LOW PRESSURE TROUGH. THIS TROUGH WILL MOVE ACROSS THE AREA ON SATURDAY SPREADING SCATTERED LIGHT SHOWERS...POSSIBLY A FEW THUNDERSTORMS...AND GENERALLY MVFR CIGS ACROSS THE AREA. AT THIS TIME HAVE ADVERTISED ONLY VCSH FOR SATURDAY IN THE 00Z TAFS AS IT IS BELIEVED THAT REDUCED VSBYS IN PRECIP WILL BE RELATIVELY BRIEF...BUT THIS WILL BE MONITORED OVERNIGHT TO SEE IF MVFR -SHRA BR NEEDS TO BE INCLUDED INSTEAD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BEERENDS LONG TERM...AWB AVIATION...LEE
Hazardous weather outlook, May 31, 7:22 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 722 PM CDT FRI MAY 31 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS- 722 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE SEVERE THREAT IS LOW. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE FORECAST BETWEEN MONDAY NIGHT AND THURSDAY OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER BETWEEN MONDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ060>062-071>075-081>086-092>097-011100- POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 722 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST BETWEEN MONDAY NIGHT AND THURSDAY OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER BETWEEN MONDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 31, 9:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 5 NE MANLY 43.34N 93.12W
05/31/2013 E1.00 INCH WORTH IA PUBLIC
NICKEL TO QUARTER SIZE HAIL.
&&
SKOWLocal storm report, May 31, 9:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 1 S KENSETT 43.34N 93.21W
05/31/2013 E1.00 INCH WORTH IA BROADCAST MEDIA
RELAYED BY KAAL TV. POSSIBE FUNNEL CLOUD OBSERVED AS
WELL.
&&
SKOWLocal storm report, May 31, 9:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL MANLY 43.29N 93.20W
05/31/2013 E1.75 INCH WORTH IA LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL.
&&
SKOWLocal storm report, May 31, 9:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
951 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 3 N GRAFTON 43.37N 93.07W
05/31/2013 E1.00 INCH WORTH IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME TO NICKEL SIZED HAIL WITH A
FEW QUARTERS MIXED IN CURRENTLY FALLING.
&&
LEELocal storm report, May 31, 9:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 4 WNW GRAFTON 43.36N 93.13W
05/31/2013 E1.25 INCH WORTH IA PUBLIC
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 31 min |
| May 31, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 33 min |
| May 31, 9:31 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 29 min |
| May 31, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 44 min |
| May 31, 10:31 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 29 min |
| May 31, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 28 min |
| May 31, 10:58 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 47 min |
| May 31, 11:00 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 45 min |
| May 31, 11:21 PM CDT | Severe Thunderstorm Warning | DMX | Franklin | 24 min |
| Jun 1, 4:17 AM CDT | Areal Flood Warning | DMX | Worth | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.